Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 323, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Dec 1, 2018, 12:04 AM CST for 7 counties in Missouri. It was in force for 41 min. 26 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 1, 2018, 12:04 AM CST (06:04 UTC)
- Expired
- Dec 1, 2018, 12:45 AM CST
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Barry County, MO, Christian County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 47 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 1, 12:04 AM CST | TSTM WND GST 60 | 2 S Rocky Comfort, MO | TRAINED SPOTTERS REPORTING 60+ MPH WINDS NEAR HWY 76 AND HWY U. |
| Dec 1, 12:05 AM CST | TSTM WND DMG | Wheaton, MO | TREES BLOWN DOWN INTO OUTBUILDINGS. TIME ESTIMATED BY RADAR. |
| Dec 1, 12:14 AM CST | TSTM WND DMG | Cassville, MO | UTILITY POLES DOWNED AT INTERSECTION OF HWY 112 AND HWY 76. TIME ESTIMATED BY RADAR. |
| Dec 1, 12:15 AM CST | TORNADO | 2 S Monett, MO | AN EF-0 TORNADO WITH MAXIMUM ESTIMATED WIND SPEED OF 80 MPH AND PATH WIDTH OF 25-50 YARDS TRACKED 0.1 MILES TO THE EAST-NORTHEAST BEFORE LIFTING WEST OF HIGHWAY 37. ROOF DAMAGE OCCURRED TO SEVERAL HOMES ALONG THE PATH. |
| Dec 1, 12:18 AM CST | TSTM WND GST 60 | Purdy, MO | 60 PLUS WINDS HERE IN PURDY. DELAYED REPORT. |
| Dec 1, 12:23 AM CST | TSTM WND DMG | 3 Nne Golden, MO | AT LEAST 3 HOMES HEAVILY DAMAGED BETWEEN SANS SOUCI DR AND CAREFREE LN DUE TO LARGE DOWNED TREES. |
| Dec 1, 12:30 AM CST | TORNADO | 2 S Aurora, MO | *** 1 FATAL *** AN EF-1 TORNADO DEVELOPED JUST WEST OF THE WATER TOWN AND TRACKED NORTHEAST TO THE AURORA MOTEL, WHERE ONE FATALITY OCCURRED. THE TORNADO THEN TRACKED NORTHWARD ACROSS HIGHWAY 60 AND IMPACTED SUTHERLANDS BEFORE DISSIPATING. PATH LENGTH WAS NEAR |
| Dec 1, 12:30 AM CST | TORNADO | 2 S Aurora, MO | *** 1 FATAL *** CORRECTS PREVIOUS TORNADO REPORT FROM 2 S AURORA. *** 1 FATAL *** AN EF-1 TORNADO DEVELOPED JUST WEST OF THE WATER TOWER AND TRACKED NORTHEAST TO THE AURORA MOTEL, WHERE ONE FATALITY OCCURRED. THE TORNADO THEN TRACKED NORTHWARD ACROSS HIGHWAY 6 |
| Dec 1, 12:34 AM CST | TSTM WND DMG | 2 W Kimberling City, MO | SEVERE THUNDERSTORM WIND GUSTS SEVERELY DAMAGED A HOME JUST NORTHEAST OF THE CONFLUENCE OF THE WHITE RIVER AND JAMES RIVER CHANNELS ON TABLE ROCK LAKE. BASED ON THE DAMAGE, WIND SPEEDS WERE ESTIMATED AT 80 MPH, WHICH RIPPED A LARGE CHUNK OF A ROOF OFF OF A HOM |
| Dec 1, 12:35 AM CST | TSTM WND DMG | 1 S Aurora, MO | SUTHERLANDS HOME IMPROVEMENT AND MAYSE AUTO DEALERSHIP SUSTAINED DAMAGE. POSSIBLE TORNADO. |
| Dec 1, 12:35 AM CST | TSTM WND DMG | 2 S Aurora, MO | *** 1 FATAL *** CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 S AURORA. DAMAGE TO HOTEL IN AURORA. 1 CONFIRMED FATALITY. POSSIBLE TORNADO. TIME ESTIMATED FROM RADAR. |
| Dec 1, 12:35 AM CST | TSTM WND DMG | 2 S Aurora, MO | DAMAGE TO HOTEL IN AURORA. POSSIBLE INJURIES. TIME ESTIMATED FROM RADAR. |
| Dec 1, 12:35 AM CST | TSTM WND DMG | 2 S Aurora, MO | CAR DEALERSHIP HEAVILY DAMAGED. TIME ESTIMATED BY RADAR. POSSIBLE TORNADO. |
| Dec 1, 12:35 AM CST | TSTM WND DMG | Kimberling City, MO | LARGE TREE DOWN. ROOF DAMAGE, THREE PLYWOOD BOARDS MISSING FROM ROOF. TIME APPROXIMATE. |
| Dec 1, 12:35 AM CST | TSTM WND GST 66 | 3 Ssw Pierce City, MO | MONETT, MO AIRPORT OBSERVATION. KHFJ. |
| Dec 1, 12:39 AM CST | TSTM WND DMG | Marionville, MO | SEVERAL TREES UPROOTED, AND SOME ROOF DAMAGE TO BUILDINGS IN AND AROUND THE CITY OF MARIONVILLE. |
| Dec 1, 12:40 AM CST | TSTM WND DMG | 2 Sse Clever, MO | NUMEROUS TREES BLOWN OVER. |
| Dec 1, 12:40 AM CST | TSTM WND DMG | Billings, MO | LARGE TREE DESTROYED, WELL HOUSE DESTROYED, CAR DAMAGED, ROOF DAMAGED. TIME ESTIMATED BY RADAR. REPORTED BY AN OFF DUTY NWS EMPLOYEE VISITING THE AREA. |
| Dec 1, 12:40 AM CST | TORNADO | 2 Ssw Clever, MO | AN EF-0 TORNADO TOUCHED DOWN IN THE CHRISTIAN COUNTY PANHANDLE DAMAGING NUMEROUS TREES AND A COUPLE OF OUTBUILDINGS. ONE OUTBUILDING WAS COMPLETELY DESTROYED. THE TORNADO WAS ON THE GROUND FOR ROUGHLY 2.08 MILES SOUTH OF CLEVER. |
| Dec 1, 12:41 AM CST | TORNADO | 2 S Billings, MO | AN EF-1 TORNADO DEVELOPED APPROXIMATELY 2 MILES SOUTH OF BILLINGS AND TRACKED NORTH-NORTHEAST AND DISSIPATED APPROXIMATELY 1 MILE SOUTH OF BILLINGS. NUMEROUS TREES WERE UPROOTED AND SNAPPED WITH SEVERAL HOMES AND OUTBUILDINGS SUSTAINING MINOR DAMAGE. |
| Dec 1, 12:43 AM CST | TSTM WND DMG | Billings, MO | REPORTS OF NUMEROUS TREE LIMBS DOWN AND DEBRIS NEAR HIGHWAY 60 AND WASHINGTON AVE. TIME ESTIMATED VIA RADAR. |
| Dec 1, 12:50 AM CST | TSTM WND DMG | 2 Ne Lampe, MO | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 2 NE LAMPE. MESONET STATION F1021, 2 ENE LAMPE. |
| Dec 1, 12:50 AM CST | TSTM WND DMG | 2 Ne Lampe, MO | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 2 NE LAMPE TO TSTM WIND DMG. MESONET STATION F1021, 2 ENE LAMPE. |
| Dec 1, 12:50 AM CST | TSTM WND GST 66 | 2 Ne Lampe, MO | CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 2 NE LAMPE TO TSTM WIND DMG. MESONET STATION F1021, 2 ENE LAMPE. |
| Dec 1, 12:50 AM CST | TSTM WND GST 66 | 2 Ne Lampe, MO | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 NE LAMPE. CORRECTS PREVIOUS NON-TSTM WND GST REPORT FROM 2 NE LAMPE. MESONET STATION F1021, 2 ENE LAMPE. |
| Dec 1, 12:50 AM CST | NON-TSTM WND GST 66 | 2 Ne Lampe, MO | MESONET STATION F1021, 2 ENE LAMPE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 16 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 30, 9:47 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.1 hours before the alert went out and 5 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 202 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 687 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted.
927
WUUS53 KSGF 010604
SVRSGF
MOC009-043-097-109-119-145-209-010645-
/O.NEW.KSGF.SV.W.0323.181201T0604Z-181201T0645Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1204 AM CST SAT DEC 1 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Eastern Newton County in southwestern Missouri...
Western Christian County in southwestern Missouri...
Stone County in southwestern Missouri...
Northeastern McDonald County in southwestern Missouri...
Barry County in southwestern Missouri...
Lawrence County in southwestern Missouri...
Southeastern Jasper County in southwestern Missouri...
* Until 1245 AM CST.
* At 1203 AM CST, severe thunderstorms were located along a line
extending from near Duenweg to near Forum, moving northeast at 55
mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Eastern Joplin... Carthage...
Webb City... Table Rock Lake...
Roaring River State Park... Monett...
Aurora... Mount Vernon...
Cassville... Silver Dollar City...
Kimberling City... Marionville...
Clever... Granby...
Duquesne... Crane...
Shell Knob... Sarcoxie...
Pierce City... Duenweg...
This includes the following highways...
Interstate 44 between mile markers 11 and 58.
Interstate 49 between mile markers 35 and 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A Tornado Watch remains in effect until 500 AM CST for southwestern
Missouri.
LAT...LON 3650 9403 3711 9448 3729 9397 3728 9361
3710 9361 3709 9344 3697 9334 3650 9332
TIME...MOT...LOC 0603Z 236DEG 49KT 3709 9436 3621 9371
HAIL...1.00IN
WIND...70MPH
$$
Hatch2 follow-up statements
262
WWUS53 KSGF 010617
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1217 AM CST SAT DEC 1 2018
MOC119-010626-
/O.CAN.KSGF.SV.W.0323.000000T0000Z-181201T0645Z/
McDonald MO-
1217 AM CST SAT DEC 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MCDONALD COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 AM CST for southwestern
Missouri.
LAT...LON 3650 9387 3683 9407 3695 9423 3716 9433
3729 9397 3728 9361 3710 9361 3709 9344
3697 9334 3650 9332
TIME...MOT...LOC 0616Z 236DEG 49KT 3718 9420 3630 9355
$$
MOC009-043-097-109-145-209-010645-
/O.CON.KSGF.SV.W.0323.000000T0000Z-181201T0645Z/
Newton MO-Christian MO-Stone MO-Barry MO-Lawrence MO-Jasper MO-
1217 AM CST SAT DEC 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CST
FOR NORTHEASTERN NEWTON...WESTERN CHRISTIAN...STONE...BARRY...
LAWRENCE AND SOUTHEASTERN JASPER COUNTIES...
At 1216 AM CST, severe thunderstorms were located along a line
extending from 6 miles east of Carthage to near Berryville, moving
northeast at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Carthage... Table Rock Lake...
Roaring River State Park... Monett...
Aurora... Mount Vernon...
Cassville... Silver Dollar City...
Kimberling City... Marionville...
Clever... Crane...
Shell Knob... Sarcoxie...
Pierce City... Purdy...
Billings... Reeds Spring...
Exeter... Miller...
This includes the following highways...
Interstate 44 between mile markers 20 and 58.
Interstate 49 near mile marker 39.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A Tornado Watch remains in effect until 500 AM CST for southwestern
Missouri.
LAT...LON 3650 9387 3683 9407 3695 9423 3716 9433
3729 9397 3728 9361 3710 9361 3709 9344
3697 9334 3650 9332
TIME...MOT...LOC 0616Z 236DEG 49KT 3718 9420 3630 9355
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
Hatch582
WWUS53 KSGF 010625
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1225 AM CST SAT DEC 1 2018
MOC145-010634-
/O.CAN.KSGF.SV.W.0323.000000T0000Z-181201T0645Z/
Newton MO-
1225 AM CST SAT DEC 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN NEWTON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 AM CST for southwestern
Missouri.
LAT...LON 3650 9370 3693 9394 3693 9405 3696 9407
3705 9406 3705 9412 3720 9421 3729 9397
3728 9361 3710 9361 3709 9344 3697 9334
3650 9332
TIME...MOT...LOC 0624Z 236DEG 49KT 3723 9410 3635 9345
$$
MOC009-043-097-109-209-010645-
/O.CON.KSGF.SV.W.0323.000000T0000Z-181201T0645Z/
Christian MO-Stone MO-Barry MO-Lawrence MO-Jasper MO-
1225 AM CST SAT DEC 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CST
FOR WESTERN CHRISTIAN...STONE...EASTERN BARRY...LAWRENCE AND
SOUTHEASTERN JASPER COUNTIES...
At 1224 AM CST, severe thunderstorms were located along a line
extending from 11 miles south of Golden City to Green Forest, moving
northeast at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations impacted include...
Table Rock Lake... Monett...
Aurora... Mount Vernon...
Silver Dollar City... Kimberling City...
Marionville... Clever...
Crane... Shell Knob...
Sarcoxie... Pierce City...
Billings... Reeds Spring...
Miller... Verona...
Indian Point... Branson West...
Galena... Mccord Bend...
This includes Interstate 44 between mile markers 28 and 58.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Intense thunderstorm lines can produce brief tornadoes and widespread
significant wind damage. Although a tornado is not immediately
likely, it is best to move to an interior room on the lowest floor of
a building. These storms may cause serious injury and significant
property damage.
&&
A Tornado Watch remains in effect until 500 AM CST for southwestern
Missouri.
LAT...LON 3650 9370 3693 9394 3693 9405 3696 9407
3705 9406 3705 9412 3720 9421 3729 9397
3728 9361 3710 9361 3709 9344 3697 9334
3650 9332
TIME...MOT...LOC 0624Z 236DEG 49KT 3723 9410 3635 9345
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...70MPH
$$
HatchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 30, 10:46 PM CST, 1 hour 18 minutes earlier.
Area forecast discussion, Nov 30, 10:46 PM CST, 1 hour 18 minutes before
Area Forecast Discussion National Weather Service Springfield MO 1046 PM CST Fri Nov 30 2018 .MESOSCALE DISCUSSION... Issued at 1027 PM CST Fri Nov 30 2018 The main focus over the next six hours will be a band of thunderstorms tracking out of eastern Kansas and Oklahoma. These storms are developing along and ahead of a surface trough as strong upper level energy tracks east across the central and southern Plains. We continue to believe that a combination of line segments and a few supercells will impact extreme southeastern Kansas and southern Missouri overnight. The greatest threat for severe storms will occur generally near and south of Highway 60 as a warm front lifts north into this region. While instability will remain somewhat limited, areas of far southern Missouri will likely see MLCAPE values approach 1000 J/kg south of that warm front. With strong low level wind shear in place, all modes of severe weather will remain possible across extreme southeastern Kansas and southern Missouri including the threat for isolated tornadoes given strong low level wind shear. && .SYNOPSIS... Issued at 151 PM CST Fri Nov 30 2018 Currently across the area, dense fog had cleared most locations by midday, but was still holding on at the West Plains observation site as of 2 pm. The dense fog areas are fairly localized right now. The clearing over some locations in the west have climb into the mid 60s. Some low 70s temperatures were in east central Oklahoma. Dewpoints were in the 50s. A special 18z soundings at SGF shows a large cap MU CINH (-93). Water vapor imagery shows the base of a negatively tilted trough shifting east over New Mexico early this afternoon. Surface low pressure was strengthening over the southern high plains. Our main focus in the short term will be with severe weather potential this evening and overnight. && .SHORT TERM...(This evening through Saturday) Issued at 151 PM CST Fri Nov 30 2018 MU CAPE is progged to continue increasing from the southwest into the southwest portion of the CWA late this afternoon and evening with significant shear values over the entire CWA. CAPE is expected to remain elevated through most of the evening with a significant thermal cap in place. Elevated storms are expected to break out over the southwest portion of the CWA between 6 and 9 pm and rapidly spreading northeast across the remainder of the CWA during the evening. Because of the high deep layer shear and decent elevated CAPE, large hail and damaging straight line winds will be the primary severe weather risks. Forecast soundings do show the cap eroding and the potential for some surface based CAPE near the back edge of the expected convection, so there would be a very limited risk of an isolated tornado by late evening into the early part of the overnight hours over the southwest portion of the CWA. Have increased the winds over the area for both tonight and on Saturday as the strong low pressure system moves into and out of the area. The bulk of the precipitation will have moved out of the CWA by 12z Sat. The main area of precipitation with the surface low on Saturday should be north and northwest of the area. Temperatures on Saturday will be warmest in the east with generally steady or slowly falling temperatures during the day in the west. .LONG TERM...(Saturday Night through Friday) Issued at 151 PM CST Fri Nov 30 2018 The bigger push of cold air will not arrive until Sunday though and we should remain above freezing until Sunday night. Can't rule out a few flurries or light precipitation in our far northern counties Sunday night as upper energy pushes across the region, but nothing measurable is expected. The cold air will continue to dive south into the region with highs on Monday in the mid 30s to low 40s and lows monday night from the mid 20s to around 30. Even colder temperatures are expected by Tuesday night as the Canadian surface high pressure system moves closer to directly over the region and temperatures should dip into the teens to mid 20s. A recovery in temperatures is expected by the end of the week with the high pushing to the east. Potential fly in the ointment...ECMWF showing precipitation lifting back into the area late Thursday into Thursday night with the surface ridge to the east and more of a southwesterly flow aloft. GFS not showing any precipitation yet during this time frame, but will need this carefully as the cold air will be shallow at this time frame. For now we are carrying low end pops with rain/snow wording. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 553 PM CST Fri Nov 30 2018 Showers and thunderstorms will overspread the region tonight with a few strong to severe storms expected. Ceilings and visibilities will generally vary between MVFR and IFR, but some patches of VFR will occur between storms. Low level wind shear conditions are expected tonight with surface winds also increasing and becoming gusty out of the southeast as a warm front lifts north through southern Missouri. A period of VFR is then expected from late tonight into Saturday morning before MVFR ceilings push back into the region by the afternoon. Surface winds will remain brisk and gusty while veering to the southwest. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && MESOSCALE...Schaumann SYNOPSIS...Lindenberg SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Schaumann
Hazardous weather outlook, Nov 30, 6:26 PM CST, 5 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 626 PM CST Fri Nov 30 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-020030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 626 PM CST Fri Nov 30 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Limited lightning risk. Limited non thunderstorm wind risk. Significant fog risk. DISCUSSION... Locally dense fog can be expected tonight as a warm front lifts north through the area. The greatest chance for dense fog will be across south-central Missouri. An intense storm system will approach the Ozarks this evening bringing the potential for strong to severe thunderstorms to the area. The main severe weather chances will be this evening and overnight, along and south of a Pittsburg, Kansas to West Plains, Missouri line. The primary threats will be damaging winds in excess of 60 mph and large hail to the size of half dollars. Isolated tornadoes will be possible, mainly near and south of the Highway 60 corridor. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Non thunderstorm wind gusts of 25 to 35 mph are expected on Saturday. Light snow is possible Sunday night into Monday morning. No accumulations are expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next six hours for portions of extreme southeastern Kansas and southwestern Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Schaumann
In the hours before
Special weather statement, Nov 30, 8:10 PM CST, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Springfield MO
810 PM CST FRI NOV 30 2018
MOZ095-096-104-010300-
Douglas MO-Taney MO-Christian MO-
810 PM CST FRI NOV 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DOUGLAS...
SOUTHEASTERN CHRISTIAN AND TANEY COUNTIES UNTIL 900 PM CST...
At 810 PM CST, Doppler radar was tracking a strong thunderstorm near
Diamond City, or 15 miles northeast of Harrison, moving north at 40
mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Branson... Lake Taneycomo...
Bull Shoals Lake... Hollister...
Forsyth... Merriam Woods...
Kissee Mills... Rockaway Beach...
Bull Creek... Taneyville...
Kirbyville... Brownbranch...
Powersite... Protem...
Rueter... Garrison...
Bradleyville... Goodhope...
Ozark Beach... Walnut Shade...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3680 9324 3692 9297 3691 9277 3650 9284
3650 9320
TIME...MOT...LOC 0210Z 201DEG 35KT 3645 9299
HatchSpecial weather statement, Nov 30, 9:24 PM CST, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Springfield MO
924 PM CST FRI NOV 30 2018
MOZ080-081-090-091-010415-
Dallas MO-Greene MO-Laclede MO-Webster MO-
924 PM CST FRI NOV 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER...SOUTHERN DALLAS...
SOUTHWESTERN LACLEDE AND EASTERN GREENE COUNTIES UNTIL 1015 PM CST...
At 924 PM CST, Doppler radar was tracking a strong thunderstorm near
Fordland, or 8 miles southeast of Strafford, moving north at 50 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Marshfield... Rogersville...
Strafford... Fair Grove...
Fordland... Conway...
Niangua... Diggins...
Phillipsburg... Elkland...
Bassville... March...
Northview... Olive...
Foose... Long Lane...
Charity...
This includes Interstate 44 between mile markers 86 and 122.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3707 9290 3708 9290 3708 9296 3709 9296
3708 9298 3709 9313 3743 9318 3759 9318
3766 9297 3762 9269 3707 9285
TIME...MOT...LOC 0324Z 183DEG 42KT 3722 9298
HatchLocal storm report, Nov 30, 9:38 PM CST, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
938 PM CST FRI NOV 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM HAIL 1 NW MARSHFIELD 37.35N 92.92W
11/30/2018 M0.88 INCH WEBSTER MO NWS EMPLOYEE
&&
JLRSpecial weather statement, Nov 30, 10:42 PM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Springfield MO
1042 PM CST FRI NOV 30 2018
MOZ080-090-091-010515-
Dallas MO-Greene MO-Webster MO-
1042 PM CST FRI NOV 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER...SOUTHERN DALLAS AND
EASTERN GREENE COUNTIES UNTIL 1115 PM CST...
At 1042 PM CST, Doppler radar was tracking a strong thunderstorm near
Fordland, or 7 miles southeast of Strafford, moving north at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Marshfield... Rogersville...
Strafford... Fordland...
Conway... Niangua...
Diggins... Elkland...
March... Northview...
Olive... Foose...
Charity...
This includes Interstate 44 between mile markers 88 and 111.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 500 AM CST for southwestern
Missouri.
LAT...LON 3709 9308 3757 9315 3755 9285 3748 9285
3748 9277 3708 9286
TIME...MOT...LOC 0442Z 186DEG 38KT 3722 9298
HatchLocal storm report, Nov 30, 11:37 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1137 PM CST FRI NOV 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1131 PM TSTM WND DMG 3 WNW GIRARD 37.52N 94.89W
11/30/2018 CRAWFORD KS LAW ENFORCEMENT
GRAIN BIN BLOWN DOWN AND A PORTION OF A ROOF
BLOWN OFF A STRUCTURE.
&&
SRLocal storm report, Dec 1, 12:02 AM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1202 AM CST SAT DEC 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM TSTM WND DMG SKIDMORE 37.24N 94.83W
11/30/2018 CHEROKEE KS FIRE DEPT/RESCUE
THREE POWER POLES DOWN SEVEN MILES NORTH OF
COLUMBUS ALONG NW40TH SCAMMON ROAD..
&&
SRThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 7:42 PM CST | Special Weather Statement | SGF | Barton, Jasper | 48 min |
| Nov 30, 7:53 PM CST | Special Weather Statement | SGF | Ozark | 52 min |
| Nov 30, 8:10 PM CST | Special Weather Statement | SGF | Taney | 50 min |
| Nov 30, 9:24 PM CST | Special Weather Statement | SGF | Webster | 51 min |
| Nov 30, 10:42 PM CST | Special Weather Statement | SGF | Webster | 33 min |
| Nov 30, 11:35 PM CST | Severe Thunderstorm Warning | SGF | Jasper, McDonald, Newton | 40 min |
| Nov 30, 11:40 PM CST | Severe Thunderstorm Warning | SGF | Barton, Jasper, Vernon | 50 min |
| Dec 1, 12:25 AM CST | Severe Thunderstorm Warning | SGF | Cedar, Dade, St. Clair, Vernon | 65 min |
| Dec 1, 12:34 AM CST | Tornado Warning | SGF | Christian, Lawrence, Stone | 26 min |
| Dec 1, 12:36 AM CST | Severe Thunderstorm Warning | SGF | Christian, Greene, Taney | 39 min |
| Dec 1, 12:47 AM CST | Tornado Warning | SGF | Christian, Greene | 28 min |
| Dec 1, 12:56 AM CST | Severe Thunderstorm Warning | SGF | Douglas, Ozark | 64 min |
| Dec 1, 12:59 AM CST | Severe Thunderstorm Warning | SGF | Hickory, Polk | 61 min |
| Dec 1, 1:02 AM CST | Severe Thunderstorm Warning | SGF | Dallas, Webster | 58 min |
| Dec 1, 1:04 AM CST | Tornado Warning | SGF | Christian, Greene, Webster | 26 min |
| Dec 1, 1:23 AM CST | Tornado Warning | SGF | Dallas, Greene, Webster | 18 min |
| Dec 1, 1:24 AM CST | Severe Thunderstorm Warning | SGF | Laclede, Wright | 54 min |
| Dec 1, 1:29 AM CST | Severe Thunderstorm Warning | SGF | Benton | 61 min |
| Dec 1, 1:30 AM CST | Tornado Warning | SGF | Webster, Wright | 30 min |
| Dec 1, 1:33 AM CST | Severe Thunderstorm Warning | SGF | Howell, Texas | 57 min |
| Dec 1, 1:45 AM CST | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan, Pulaski | 60 min |
| Dec 1, 1:56 AM CST | Tornado Warning | SGF | Howell, Shannon, Texas | 23 min |
| Dec 1, 1:58 AM CST | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 49 min |
| Dec 1, 2:05 AM CST | Tornado Warning | SGF | Texas | 8 min |
| Dec 1, 2:10 AM CST | Tornado Warning | SGF | Shannon, Texas | 20 min |
| Dec 1, 2:12 AM CST | Severe Thunderstorm Warning | SGF | Dent, Maries, Phelps | 63 min |
| Dec 1, 2:15 AM CST | Tornado Warning | SGF | Shannon | 30 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.